Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 293, NWS Fort Worth, TX

July 3, 2007Dallas County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 3, 2007, 9:09 AM CDT for Dallas County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 3, 2007, 9:09 AM CDT (14:09 UTC)
Expired
Jul 3, 2007, 12:15 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Dallas County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 9:42 AM CDTFLASH FLOODMesquite, TXSTREET FLOODING AND VEHICLES STRANDED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 2.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 714 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
714 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 031409
FFWFWD
TXC113-031715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
909 AM CDT TUE JUL 3 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN DALLAS COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 1215 PM CDT

* AT 908 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR MESQUITE...MOVING NORTH AT
  10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SUNNYVALE...ROWLETT...GARLAND...SACHSE AND RICHARDSON

KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS

THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.

LAT...LON 3264 9670 3265 9651 3299 9652 3297 9678

$$
4 follow-up statements
000 
WGUS74 KFWD 031446
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
945 AM CDT TUE JUL 3 2007

TXC113-031715-
DALLAS TX-
945 AM CDT TUE JUL 3 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR
EASTERN DALLAS COUNTY...

AT 945 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A 
THUNDERSTORM WITH VERY HEAVY RAIN JUST NORTH OF MESQUITE. MOVEMENT 
WAS NORTH AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROWLETT...GARLAND...RICHARDSON AND SACHSE

RAINFALL OF OVER 1 INCH PER HOUR HAS FALLEN WITH THESE STORMS. THE 
MESQUITE POLICE DEPARTMENT REPORTED WIDESPREAD STREET FLOODING IN 
MESQUITE...WITH SOME STRANDED VEHICLES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. REMEMBER...TURN AROUND...DONT DROWN.

LAT...LON 3264 9670 3265 9651 3299 9652 3297 9678

$$
000 
WGUS74 KFWD 031551
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1049 AM CDT TUE JUL 3 2007

TXC113-031715-
DALLAS TX-
1049 AM CDT TUE JUL 3 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR
EASTERN DALLAS COUNTY...

AT 1049 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
LIGHT TO MODERATE RAIN FROM GARLAND TO MESQUITE. MOVEMENT WAS NORTH 
AT 10 MPH.

ALTHOUGH THE HEAVY RAIN AHS DIMINISHED FOR THE TIME BEING...RUNOFF 
FROM THE EARLIER RAIN WILL REMAIN POSSIBLE THROUGH MIDDAY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. REMEMBER...TURN AROUND...DONT DROWN.

LAT...LON 3264 9670 3265 9651 3299 9652 3297 9678

$$
000 
WGUS74 KFWD 031551 CCA
FFSFWD

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
1049 AM CDT TUE JUL 3 2007

TXC113-031715-
DALLAS TX-
1049 AM CDT TUE JUL 3 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR
EASTERN DALLAS COUNTY...

AT 1049 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED 
LIGHT TO MODERATE RAIN FROM GARLAND TO MESQUITE. MOVEMENT WAS NORTH 
AT 10 MPH.

ALTHOUGH THE HEAVY RAIN HAS DIMINISHED FOR THE TIME BEING...RUNOFF 
FROM THE EARLIER RAIN WILL REMAIN POSSIBLE THROUGH MIDDAY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. REMEMBER...TURN AROUND...DONT DROWN.

LAT...LON 3264 9670 3265 9651 3299 9652 3297 9678

$$
000 
WGUS74 KFWD 031708
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1208 PM CDT TUE JUL 3 2007

TXC113-031718-
DALLAS TX-
1208 PM CDT TUE JUL 3 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1215 PM CDT FOR EASTERN
DALLAS COUNTY...

THE THREAT FOR FLASH FLOODING HAS DIMINISHED. HOWEVER...A FLASH 
FLOOD WATCH REMAINS IN EFFECT AND ADDITIONAL ROUNDS OF HEAVY RAIN 
WILL BE POSSIBLE LATER TODAY.

LAT...LON 3264 9670 3265 9651 3299 9652 3297 9678

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 6:11 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jul 3, 6:11 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
611 AM CDT TUE JUL 3 2007

.AVIATION...
/12Z TAF CYCLE/
SHORT TERM FORECAST FOCUS REVOLVES AROUND VERY LOW CEILINGS ACROSS
THE AREA. IFR CIGS /500 TO 1000FT/ CAN BE EXPECTED AT THE METROPLEX
TAF SITES THROUGH 14Z. EVEN ACT HAS SHOWN A LOWERING TREND IN
CLOUD DECKS...AND NEARBY SITES INCLUDING GATESVILLE...TEMPLE...AND
HILLSBORO ARE REPORTING MUCH LOWER CLOUD COVER THAN ACT.

OTHERWISE...LITTLE CHANGE TO THE FORECAST. TSRA WILL BE POSSIBLE
DURING THE AFTERNOON HOURS. TAF SITES HAVE NOT SEEN MUCH IN THE
WAY OF RAINFALL AFTER MIDNIGHT OVER THE LAST COUPLE OF NIGHTS...SO
WILL LEAVE OUT MENTION OF PRECIP AFTER SUNDOWN IN THIS TAF
PACKAGE. WILL ALSO INTRODUCE MVFR CIGS AFTER 08Z...WHICH MAY NEED
TO BE LOWERED INTO IFR CAT...AS EXTREMELY SATURATED GROUND AND
LIGHT WINDS WILL ALLOW FOR LOW CLOUD DEVELOPMENT.

SCHULTZ

&&

.PREV DISCUSSION... /ISSUED 435 AM CDT TUE JUL 3 2007/

CLIMATE...
THROUGH MONDAY JULY 2ND 2007...DALLAS FORT WORTH AIRPORT HAS HAD
EIGHT CONSECUTIVE DAYS WITH MEASURABLE RAINFALL. THE RECORD FOR THE
MOST CONSECUTIVE DAYS OF MEASURABLE RAINFALL FOR THE OFFICIAL DALLAS
FORT WORTH SITE IS 10 DAYS. THIS HAS HAPPENED TWICE...APRIL
10-19...1908 AND FEBRUARY 13-22...1932.

THE RAINFALL FOR MONDAY JULY 2ND 2007 AT WACO IS LISTED AS MISSING
IN THE WACO CLIMATE REPORT...FTWCLIACT. WE ATTEMPT TO GET DATA
FROM THE BACKUP LATER THIS MORNING AND THEN SEND A CORRECTED CLIMATE
REPORT.   #58

DISCUSSION...
414 AM CDT TUE JUL 3 2007
SATELLITE LOOPS SHOW THAT THE UPPER LEVEL LOW WAS CENTERED WEST
OF BROWNWOOD AS OF 08Z. THIS LOW WILL CONTINUE TO MOVE SOUTHWEST
DURING THE NEXT SEVERAL DAYS. WE WILL CONTINUE TO SEE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS...AND WITH THE HIGH
PRECIPITABLE WATER VALUES...THERE WILL BE THE POTENTIAL FOR
LOCALLY HEAVY RAIN. GIVEN THE SATURATED GROUND...WE WILL KEEP THE
FLASH FLOOD WATCH FOR THE ENTIRE FORECAST AREA THROUGH
INDEPENDENCE DAY. A WEAK FRONTAL BOUNDARY IS FORECAST TO SINK
SOUTH OF THE RED RIVER THURSDAY BEFORE BECOMING STATIONARY ACROSS
THE NORTHERN THIRD OF THE FORECAST AREA. THIS FRONT WILL THEN LIFT
BACK TO THE NORTH OVER THE WEEKEND. HAVE KEPT CHANCE POPS FOR MOST
OF THE FORECAST AREA INTO SATURDAY...AND THEN JUST A SLIGHT CHANCE
AFTERWARDS. HIGH TEMPERATURES WILL REMAIN BELOW SEASONAL NORMALS
DURING THE NEXT FEW DAYS...THEN START TO CLIMB BACK CLOSER TO
NORMAL OVER THE WEEKEND AS RAIN CHANCES START TO DECREASE. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  86  73  86  73  88 /  80  60  60  50  50
WACO, TX              87  74  85  72  90 /  80  80  70  60  50
PARIS, TX             84  72  83  71  87 /  80  70  60  40  60
DENTON, TX            85  72  86  70  89 /  80  50  60  40  50
MCKINNEY, TX          85  71  86  70  89 /  80  60  60  40  50
DALLAS, TX            86  73  86  73  88 /  80  70  60  50  50
TERRELL, TX           85  72  85  72  87 /  80  70  60  50  60
CORSICANA, TX         86  73  85  71  88 /  80  80  70  60  60
TEMPLE, TX            87  73  85  71  88 /  80  90  70  60  50

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR THE FOLLOWING
ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

&&

SCHULTZ
Hazardous weather outlook, Jul 3, 3:58 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
358 AM CDT TUE JUL 3 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-040900-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
358 AM CDT TUE JUL 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS. MORE
SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY...PRODUCING VERY HEAVY
RAINFALL AND CLOUD TO GROUND LIGHTNING. ANY ADDITIONAL HEAVY
RAINFALL WILL QUICKLY LEAD TO FLASH FLOODING. THE STRONGEST
STORMS MAY ALSO PRODUCE GUSTY WINDS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...
THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
AFTERNOON. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE
DAILY THROUGH MONDAY. HOWEVER...THE GREATEST CHANCES WILL BE
WEDNESDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL WILL REMAIN
POSSIBLE WITH SHOWERS AND THUNDERSTORMS THROUGH THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED.

SCHULTZ

In the hours before

Local storm report, Jul 3, 8:39 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
839 AM CDT TUE JUL 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 AM     FLASH FLOOD      GREENVILLE              33.12N  96.10W
07/03/2007                   HUNT               TX   LAW ENFORCEMENT

            WIDESPREAD STREET FLOODING IN GREENVILLE...HIGHWAY 69 SE
            OF GREENVILLE ALSO FLOODED
Local storm report, Jul 3, 8:40 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
840 AM CDT TUE JUL 03 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 AM     FLASH FLOOD      6 SW EMORY              32.81N  95.84W
07/03/2007                   RAINS              TX   LAW ENFORCEMENT

            FARM ROAD 47 NEAR LAKE TAWAKONI FLOODED...MANY COUNTY
            ROADS ALSO FLOODED

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:26 AM CDTFlash Flood WarningFWDHunt, Rains3 hr
Jul 3, 7:33 AM CDTFlash Flood WarningFWDVan Zandt3 hr
Jul 3, 10:28 AM CDTFlash Flood WarningFWDHunt3 hr
Jul 3, 11:17 AM CDTFlash Flood WarningFWDComanche3 hr
Jul 3, 11:57 AM CDTSpecial Weather StatementFWDNavarro33 min
Jul 3, 12:36 PM CDTFlash Flood WarningFWDCooke3 hr
Jul 3, 12:46 PM CDTFlash Flood WarningFWDMills3 hr
Jul 3, 1:35 PM CDTSpecial Weather StatementFWDFreestone25 min
Jul 3, 1:44 PM CDTFlash Flood WarningFWDLampasas3 hr
Jul 3, 1:54 PM CDTFlash Flood WarningFWDFreestone3 hr
Jul 3, 2:06 PM CDTFlash Flood WarningFWDHenderson3 hr
Jul 3, 2:11 PM CDTFlash Flood WarningFWDComanche3 hr
Jul 3, 2:23 PM CDTFlash Flood WarningFWDVan Zandt3 hr
Jul 3, 2:31 PM CDTFlash Flood WarningFWDHamilton3 hr
Jul 3, 2:57 PM CDTFlash Flood WarningFWDBosque3 hr
Jul 3, 3:29 PM CDTFlash Flood WarningFWDFalls, Limestone3 hr
Jul 3, 3:34 PM CDTFlash Flood WarningFWDBell3 hr
Jul 3, 3:42 PM CDTFlash Flood WarningFWDJohnson, Tarrant3 hr
Jul 3, 3:42 PM CDTFlash Flood WarningFWDDallas, Johnson, Tarrant3 hr
Jul 3, 4:15 PM CDTFlash Flood WarningFWDHopkins3 hr
Jul 3, 4:31 PM CDTFlash Flood WarningFWDHunt3 hr
Jul 3, 4:36 PM CDTFlash Flood WarningFWDMcLennan3 hr
Jul 3, 4:52 PM CDTFlash Flood WarningFWDAnderson113 min
Jul 3, 5:20 PM CDTFlash Flood WarningFWDDenton3 hr
Jul 3, 5:40 PM CDTFlash Flood WarningFWDHill3 hr
Jul 3, 5:57 PM CDTFlash Flood WarningFWDBosque3 hr
Jul 3, 6:13 PM CDTFlash Flood WarningFWDHenderson3 hr
Jul 3, 6:17 PM CDTFlash Flood WarningFWDFalls, Limestone2 hr
Jul 3, 6:39 PM CDTFlash Flood WarningFWDTarrant2 hr
Jul 3, 6:41 PM CDTFlash Flood WarningFWDAnderson64 min
Jul 3, 6:41 PM CDTFlash Flood WarningFWDVan Zandt3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.